Use of FDA’s Sentinel System to Quantify Seizure Risk Immediately Following New Ranolazine Exposure

    Basic Details
    Date
    Friday, February 8, 2019
    Type
    Publication
    Description

    Neurological complications including seizures have been reported with ranolazine. The authors sought to quantify the risk of seizure-related hospitalizations or emergency department events following ranolazine exposure in the Sentinel System (2006–2015). This study suggests risk among younger ranolazine patients is rare. Given the imprecision of the risk estimates, we interpret the elevated seizure risk following ranolazine exposure with caution. Further analysis in a larger elderly population is warranted.

    Author(s)

    Efe Eworuke, Emily C. Welch, Anne Tobenkin, Judith C. Maro

    Corresponding Author

    Efe Eworuke, Division of Epidemiology II, Office of Pharmacovigilance and Epidemiology, Ofifce of Surveillance and Epidemiology, Center for Drug Evaluation and Research, Food and Drug Administration, Silver Spring, MD, USA. Email: efe.eworuke@fda.hhs.gov